Get E-Book on COVID-19

Q. I have chills, vomiting, and anxiety after stopping Gabapentin. Please help.

Answered by
Dr. Aditya Gupta
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Mar 08, 2017

Hi doctor,

I have been taking Celexa 10 mg for two years. Recently, I was prescribed Gabapentin 100 mg twice daily, which I took for about a month, but started having stomach issues. So, I titrated it down to 100 mg a day for a week by myself and then stopped it. It has been almost three weeks and now all of a sudden I have withdrawal symptoms. I have chills, vomiting, insomnia, severe anxiety, and sweating. It seems to get worse after taking Celexa at night. Any help would be appreciated.

Dr. Aditya Gupta

Psychiatry Sexology
#

Hello,

Welcome to icliniq.com.

  • Withdrawal symptoms seem to be unlikely after three weeks of stopping Gabapentin.
  • Check if you have a fever. If not I would suggest you try taking PPI (proton pump inhibitor) for vomiting and Benzodiazepines for anxiety and insomnia. Skip Celexa for a couple of days. Consult your specialist doctor, discuss with him or her and start the medication after their consent.
  • Also, a physical examination should be done by your general physician.

For more information consult a psychiatrist online --> https://www.icliniq.com/ask-a-doctor-online/psychiatrist



Was this answer helpful?

 | 

Hi doctor,

Thank you for replying. I am visiting my doctor today. I am going to ask for a psychiatrist referral and will ask them to switch me to Zoloft. I had been on Zoloft in the past and did fine. Can you please recommend how to switch?

Dr. Aditya Gupta

Psychiatry Sexology
#

Hello,

Welcome back to icliniq.com.

  • There are two ways to switch from Celexa to Zoloft (Sertraline). Consult your psychiatrist before changing the medicine.
  1. Decrease Celexa to 5 mg and then stop it after a week. After stopping Celexa start Zoloft 25 mg per day.
  2. Stop Celexa all of a sudden and start Zoloft 25 mg per day.
  • I would though recommend the second way as both are SSRI (selective serotonin reuptake inhibitor) and therefore, there are fewer chances of discontinuation syndrome. You can then slowly up-titrate Zoloft.

For further queries consult a psychiatrist online --> https://www.icliniq.com/ask-a-doctor-online/psychiatrist


Was this answer helpful?

 | 

Related Questions:
Generalized Anxiety Disorder(GAD)
Though I am on treatment for stomach pain, the pain persists. Why?
Can anxiety and stress cause frequent urination?
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


I suffer from insomnia. What can be done to get a good sleep?

Query: Hello doctor,I suffer from insomnia that had increased in the last year. I used a lot of medications that were prescribed to me by my local physicians such as (Diazepam, Lorazepam, Alprazolam, and Mirtazapine). Initially, it is useful at the beginning and then insomnia returned. I also follow a beha...  Read Full »

Is tablet Pansec increasing my father's creatinine levels?

Query: Hello doctor, My father is being treated for peptic ulcer, from the past 15 days. So, he is taking a medicine called as Pansec 40 mg, in the morning and evening. He has also developed slight kidney problems, and his creatinine has raised to 1.6. To rule out renal cancer, the doctor will perform ...  Read Full »

How to overcome insomnia and memory problems?

Query: Hi doctor, For the past three months I have been suffering from worsening insomnia. I fall asleep with great difficulty. I used to get a light fragmented sleep, where I wake up several times and have many dreams. In fact do not even know if I have fallen asleep or not. I just know that time has pass...  Read Full »

Also Read


Can naked body to body massage spread HIV?
Hello doctor, I recently had some business trip during which I had some naked body to body massage wherein massager vag...  Read more»
Are COVID-19 Patients Infectious for up to 90 Days After Recovery?
There have been reports of recovered COVID-19 patients getting reinfected and testing positive for almost 3 months. Read...  Read more»
Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.